Missouri, 2010Flash Flooding in Missouri, June 16 to 17, 2010
June 16 to 17, 2010 · NWS EAX · 3 events in 2 counties and zones
Another round of heavy rain moved across portions of the area, during the evening and overnight hours of June 16th and 17th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another round of heavy rain moved across portions of the area, during the evening and overnight hours of June 16th and 17th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 16, 2:49 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 16, 2:49 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 PM CDT WED JUN 16 2010
.DISCUSSION...
SCATTERED THUNDERSTORMS WERE DEVELOPING IN ERN KS AHEAD OF A WEAK
SHORTWAVE TROUGH MVG THROUGH KS AND OK. THE SHEAR IS QUITE WEAK WITH
AN OUTFLOW BOUNDARY PROGRESSING SE WELL AHEAD OF THE CONVECTION.
THERE HAS BEEN AN ATTEMPT FOR THE CONVECTION TO MOVE EAST THIS
AFTN...BUT GIVEN THE LOWER DEWPOINTS AND WEAKER BOUNDARY LAYER
FLOW...CONVECTION TENDS TO WEAKEN AS IT APPROACHES THE KC METRO.
SBCAPE WAS BELOW 1500 J/KG THIS AFTN FOR XTRM WRN MO WITH THE ERN KS
CONVECTION LIKELY TO PROGRESS MORE SE TOWARD THE HIGHER THETAE ENV.
THEREFORE HAVE RAISED POPS SLIGHTLY FOR THIS EVENING FOR THE SWRN GRIDS.
OVERNIGHT...THE LLJ INTENSIFIES THROUGH CNTRL KS TO CENTRAL NEB WITH A
WEAK BRANCH THROUGH MISSOURI. MODEST ISENTROPIC LIFT IS PRESENT
THROUGH THE 208-215 K LAYER WITH ACCAS DEVELOPMENT LIKELY FOR THE WRN
CWA SHORTLY BEFORE OR AFT MIDNIGHT. AS A RESULT...HIGH BASED
THUNDERSTORMS WILL BE POSSIBLE WITH FCST SOUNDINGS INDICATING ONLY A
VERY SLIM RISK OF SEVERE CONVECTION.
ANY OVERNIGHT CONVECTION WILL SHIFT EAST THURSDAY MORNING WITH SSWLY
BOUNDARY LAYER FLOW LEADING TO WARMER TEMPERATURES. HIGH DEWPOINTS
AND TEMPS IN THE LOW 90S WILL DRIVE HEAT INDICES TO AROUND 100 FOR
THE WRN CWA THURSDAY AND AGAIN FRIDAY.
THE NEXT CONCERN IS THE UPPER TROUGH OVER THE WRN US WHICH WILL LIFT
NE INTO THE NRN PLAINS THURSDAY AND FRIDAY. THIS SYSTEM WILL DRIVE A
FRONT TOWARD XTRM NWRN MO BY LATE FRIDAY. ALTHOUGH SHEAR WILL BE
WEAK...EXTREME INSTABILITY MAY LEAD TO THE DEVELOPMENT OF AN MCS NR
THE IOWA BDR FRIDAY NIGHT. HAVE INCREASED POPS SLIGHTLY.
DB
EXTENDED (SATURDAY THROUGH WEDNESDAY)...
AN UPPER LEVEL TROUGH REDEVELOPS OVER THE WRN US AS THE NRN PLAINS
TROUGH SHIFTS EAST. THIS WILL PUT THE CWA IN SOUTHWESTERLY FLOW ALOFT
FOR MOST OF THE FORECAST PERIOD. MOST MODELS ARE IN AGREEMENT IN
KEEPING THE CWA ALONG THE SOUTHERN PERIPHERY OF THE THE FLOW WITH A
NEARLY STATIONARY BOUNDARY LOCATED ACROSS THE EXTREME NRN CWA OR A
LITTLE FURTHER NORTH INTO SRN NEB/SRN IOWA. AS A
RESULT...THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG THE BOUNDARY
THROUGH AT LEAST TUESDAY...MAINLY ACR NRN MISSOURI. CONFIDENCE IS NOT
HIGH AS ANY THUNDERSTORM COMPLEX WILL HAVE A DRASTIC INFLUENCE ON FUTURE
THUNDERSTORM ACTIVITY. THEREFORE...THE REALIZED WEATHER WILL BE
DEPENDENT ON THE MESOSCALE ENVIRONMENT WHICH WILL NOT BE HANDLED WELL
BY THE MODELS. IT IS POSSIBLE THAT SUCCESSIVE CONVECTIVE COMPLEXES
MAY IMPACT AT LEAST THE NRN CWA WITH HEAVY RAIN AND SEVERE WEATHER
POSSIBLE. OTHERWISE...A VERY WARM AND HUMID AIR MASS WILL PREVAIL
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.
AJ/DB
&&
.AVIATION...
THUNDERSTORMS WHICH DEVELOPED OVER CENTRAL KANSAS DURING THE MORNING
WILL CONTINUE TO MOVE NORTHEAST...AFFECTING THE TAF SITES BETWEEN
ABOUT 21Z-24Z. EXPECT ACTIVITY TO CONTINUE NORTHEASTWARD AWAY FROM
THE TAF SITES DURING THE EVENING HOURS. THERE CONTINUES TO BE BE
SIGNALS OF MORE EXTENSIVE ELEVATED CONVECTION DEVELOPING OVERNIGHT.
STILL SIGNIFICANT UNCERTAINTY AS TO WHETHER THIS BAND OF TSTMS
DEVELOPS DIRECTLY OVER THE TERMINAL CORRIDOR...OR MORE TO THE
EAST...AND HAVE CONTINUED MENTION OF PROB30 TOWARD SUNRISE
THURSDAY. OTHERWISE VFR CONDITIONS WILL PREVAIL EXCEPT DURING ANY
THUNDERSTORM ACTIVITY.
NRR
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 16, 3:26 PM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
426 PM CDT WED JUN 16 2010
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-172130-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
426 PM CDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TONIGHT
A BAND OF THUNDERSTORMS IN EASTERN KANSAS...FROM TOPEKA SOUTH TO NEAR
CHANUTE KANSAS WILL CONTINUE TO MOVE EAST SOUTHEAST THROUGH EARLY THIS
EVENING. THE STORMS ARE EXPECTED TO MOVE INTO THE WESTERN PART OF THE
KANSAS CITY METRO AND MIAMI AND LINN COUNTIES IN KANSAS BETWEEN 5
AND 6 PM. A FEW STORMS MAY PRODUCE DAMAGING WINDS. THE STORMS WILL
CONTINUE TO MOVE EAST THROUGH THE EVENING AND MAY REACH SEDALIA AND
CLINTON BY 9 PM. AFTER 9 PM...THE STORMS WILL WEAKEN AND MOVE EAST
AND SOUTHEAST OUT OF THE OUTLOOK AREA.
THE THREAT FOR THUNDERSTORMS WILL THEN INCREASE...AFTER
MIDNIGHT...ACROSS MOST OF THE OUTLOOK AREA. ALTHOUGH NO SEVERE
WEATHER IS EXPECTED...A FEW STORMS MAY PRODUCE STRONG GUSTY
WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FEW THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY ACROSS NORTHEAST
AND CENTRAL MISSOURI. OTHERWISE...A HOT AND HUMID AIR MASS WILL
BUILD INTO THE AREA THURSDAY AND FRIDAY WITH TEMPERATURES EXPECTED
TO REACH THE LOWER 90S AND AFTERNOON HEAT INDICES AROUND 100 DEGREES.
THE VERY WARM HEAT INDICES MAY PERSIST INTO EARLY NEXT WEEK.
A NEARLY STATIONARY FRONT WILL TAKE UP RESIDENCE FROM SOUTHERN
NEBRASKA AND NORTHERN KANSAS EAST TO SOUTHERN IOWA AND NORTHERN
MISSOURI FRIDAY THROUGH TUESDAY. A SERIES OF WEAK UPPER LEVEL
DISTURBANCES MAY TRIGGER PERIODIC ROUNDS OF THUNDERSTORMS FRIDAY
THROUGH TUESDAY IN THE VICINITY OF THE BOUNDARY...MAINLY IN NORTHERN
MISSOURI ALONG AND NORTH OF ROUTE 36. SEVERE WEATHER WILL BE
POSSIBLE
ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 16, 4:51 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST SHAWNEE 39.02N 94.80W
06/16/2010 E60 MPH JOHNSON KS EMERGENCY MNGR
&&
AJLocal storm report, Jun 16, 4:52 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 3 SW DE SOTO 38.94N 94.99W
06/16/2010 E60.00 MPH JOHNSON KS PUBLIC
50-60 MPH WIND GUST REPORTED IN CLEARVIEW CITY.
&&
AJLocal storm report, Jun 16, 4:56 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
556 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 6 E DE SOTO 38.97N 94.84W
06/16/2010 E60 MPH JOHNSON KS PUBLIC
&&
AJLocal storm report, Jun 16, 5:13 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND GST LENEXA 38.96N 94.79W
06/16/2010 E50 MPH JOHNSON KS PUBLIC
&&
AJLocal storm report, Jun 16, 5:29 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
629 PM CDT WED JUN 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND GST 2 NNE AMSTERDAM 38.38N 94.57W
06/16/2010 E50 MPH BATES MO PUBLIC
&&
AJSpecial weather statement, Jun 16, 5:36 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT WED JUN 16 2010
MOZ037-043-170015-
CASS MO-JACKSON MO-
636 PM CDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND NORTHERN
CASS COUNTIES UNTIL 715 PM CDT...
AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANDVIEW TO
CLEVELAND...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
VERY HEAVY RAIN.
THESE STORMS WILL BE NEAR...
RAYMORE AND PECULIAR AROUND 645 PM CDT.
LEE'S SUMMIT AROUND 655 PM CDT.
GREENWOOD AND LAKE WINNEBAGO AROUND 700 PM CDT.
LAKE LOTAWANA AND PLEASANT HILL AROUND 710 PM CDT.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3871 9461 3891 9461 3893 9421 3872 9421
TIME...MOT...LOC 2336Z 269DEG 20KT 3888 9451 3874 9454
MJ
Flash Flood, Jackson
- When
- June 16, 5:48 PM CST to 11:48 PM CST
- Where
- Jackson County, 2.15 mi E of Ruskin Hgts to 2.2 mi ESE of Ruskin Hgts
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 38.920, -94.480
Four to six inches of water was reported over Raytown Road near Longview Lake.
Flash Flood, Jackson
- When
- June 16, 7:22 PM CST to June 17, 1:22 AM CST
- Where
- Jackson County, 0.54 mi W of Knobtown to 1.19 mi SW of Knobtown
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 38.970, -94.440
Flash flooding was reported on Highway 350 and Noland Road in Knobtown.
Flash Flood, Henry
- When
- June 16, 7:45 PM CST to June 17, 1:45 AM CST
- Where
- Henry County, 0.69 mi S of Clinton to 1.94 mi S of Clinton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.370, -93.770
Water was reported over 7th Street in Clinton.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 16, 20102 deaths · 1 event
- Tornado and Flash Flood in Montana, June 16 to 17, 20101 death · 1 injured · $327,000 · EF1 · 22 events
- Tornadoes and Hail in South Dakota, June 16, 20102 injured · $760,000 · EF2 · 16 events
- Tornado and Flash Flood in South Dakota, June 16 to 17, 2010$100,000 · EF2 · 18 events
- Hail and Damaging Winds in Georgia, June 16, 2010$2.8 million · 1.75 in hail · 12 events
- Tornado and Flash Flood in Montana, June 16 to 17, 2010$14,000 · EF2 · 20 events
- Flash Flooding and Flood in South Dakota, June 16 to 17, 2010$150,000 · 3 events
- Flash Flooding and Hail in North Carolina, June 16, 2010$120,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Missouri, June 16, 2010$67,000 · 61 kt wind · 18 events
- Damaging Winds in North Dakota, June 16 to 17, 2010$95,000 · 68 kt wind · 8 events
- Hail in South Dakota, June 16, 2010$106,000 · 2.5 in hail · 5 events
- Damaging Winds and Lightning Strike in Virginia, June 16, 2010$73,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245045, 245046, 245047.